MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT

C.R. BARD, INC. (BASD) -3006260740 ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT
Catalog Number ECP017G
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a vacuum assisted breast biopsy procedure using encore probe instrument.During the procedure they found a piece of plastic in the probe notch.Pieces of plastic are in the notch gap, further, concluded as contamination.There was no patient reported injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical sample, one 7g encor biopsy probe with a complete sample trap assembly and removable probe cover were received for evaluation.Upon visual inspection, it was noted the trocar tip had blood residue.The trocar tip was examined under the microscope and particulates could be seen on the trocar tip on all sides as it was rotated.There was also a particulate on the bottom of the cutter meeting the aperture.The cutter was manually retracted to observe the sample notch.Residue could be seen within.The needle protector was examined, and skiving was noticed on the proximal entrance of the protector along with particulates on the edge of the entrance.Skiving was present near the distal end where the trocar tip meets with the needle protector when inserted (reference image).It was noticed the edges of the needle protector had irregularities along the seams.No other anomalies noted to the rear house or vacuum tubing.Lastly, small black particulates could be seen throughout the packaging of the device and concentrated where adhesive of the labels were present.No functional testing required for device contamination issue.The device was further tested.The device was received with visible blood residue on the needle and an unknown black granular material distributed throughout.The unknown material was examined and tested using hydrogen peroxide.Upon application, bubbling and foaming occurred, which is the expected reaction between dried blood and hydrogen peroxide.This confirmed that the black granular material consisted of dried blood flakes and therefore is not considered contamination.Further inspection of the probe needle and tip protector revealed skiving on the inner surface of the tip protector at the location corresponding to the trocar tip.Additional skiving was noted on the inner surface at the proximal end, where the needle is inserted and removed.Fragments of plastic from the tip protector were observed on the aperture and along the needle trocar tip, likely corresponding to the plastic material reported by the customer.The observed 'irregularities along the seams' were determined to be the gate remanent area on the outer surface of the tip protector.Post molding, the gate projection is removed manually by using a cutter.After rework, the gate area appears to be as shown.This observation is not classified as a defect because the material in the gate area has fully fused, and no holes are present.The skiving was noted on the inner surface at the proximal end and fragments of plastic from the tip protector were observed on the aperture and along the needle trocar tip.Therefore, the reported device contamination, plastic in the probe notch, can be confirmed.Potential root causes of the reported device contamination (plastic on the needle) are, but not limited to, tolerance stack-up between the needle trocar tip and plastic tip protector and user error (e.G., bend needle protector, repeated removal and replacement of tip protector).The information provided by the customer is limited and it remains unknown if the probe tip protector was removed and placed multiple times during setup and use.Therefore, the definitive root cause remains unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (medical device lot #, medical device expiration date, unique identifier (udi) #), g3, h6 (component, method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ENCOR BIO PROBE 7G
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city AZ 84116
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22848713
Report Number2020394-2025-01309
Device Sequence Number8403355
Product Code KNW
UDI-Device Identifier00801741086281
UDI-Public(01)00801741086281(11)241227(17)261128(10)VTJZA001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECP017G
Device Lot NumberVTJZA001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown